Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Caribou, ME

January 19, 2021

NWS Caribou, ME issued this small craft advisory at Jan 19, 2021, 3:26 PM EST. It took effect at Jan 20, 2021, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2021, 3:26 PM EST (20:26 UTC)
In effect from
Jan 20, 2021, 4:00 PM EST
Expired
Jan 20, 2021, 12:03 PM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

615 
WHUS71 KCAR 192026
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
326 PM EST Tue Jan 19 2021

ANZ050-051-200430-
/O.NEW.KCAR.SC.Y.0005.210120T2100Z-210121T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
326 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST
THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM Wednesday to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
4 follow-up statements
254 
WHUS71 KCAR 200100
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
800 PM EST Tue Jan 19 2021

ANZ050-051-201100-
/O.CON.KCAR.SC.Y.0005.210120T2100Z-210121T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
800 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 AM EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM Wednesday to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
852 
WHUS71 KCAR 200855
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
355 AM EST Wed Jan 20 2021

ANZ050-051-202100-
/O.CON.KCAR.SC.Y.0005.210120T2100Z-210121T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
355 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
839 
WHUS71 KCAR 201417
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
917 AM EST Wed Jan 20 2021

ANZ050-051-202230-
/O.CON.KCAR.SC.Y.0005.210120T2100Z-210121T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
917 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
368 
WHUS71 KCAR 201703
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1203 PM EST Wed Jan 20 2021

ANZ050-051-201815-
/O.CAN.KCAR.SC.Y.0005.210120T2100Z-210121T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1203 PM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 12:41 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 19, 12:41 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1241 PM EST Tue Jan 19 2021

.SYNOPSIS...
Canadian high pressure will cross the region today. Weak lows
will cross the region tonight into Wednesday, then again
Thursday night into Friday. Low pressure will then remain
across the Maritimes Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
12:41PM UPDATE...No major changes with this update. Forecast
remains on track with just some minor adjustments to sky, winds,
temperatures and dew points based on latest observations.

Previous Discussion
Low pressure over the Great Lakes this morning will drift east
through the afternoon, spreading some high clouds across the
region. The main topic will be temperatures returning to a
normal range for January after being much warmer than average.
It will remain breezy, with wind chill around 0 across the north
and teens Downeast.

During the afternoon, clouds will begin to thicken and lower
into the evening and overnight hours over the Central Highlands
and Bangor Region. The aforementioned area of low pressure will
slow as it rocks back and cradles into a quicker mid-level
trough tonight. The result will be some snow showers across
western areas through the Bangor Region and MDI. With the
strongest jet dynamics well to the south, there isn't much
support for greater net divergence. Thus snow will remain light
through the overnight hours, with accumulations less than an
inch through the Central Highlands, Bangor Region, and coast.
However, there may be localized moderate snow intensities
possible associated w/ low level convergence.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
An upper level disturbance crosses the region Wednesday which
will help support a weak surface low moving across the Gulf of
Maine, with a trof extending back toward the Maine coast from
the low. Expect mostly cloudy skies across the region Wednesday.
Will also have a slight chance/chance of snow showers north,
with a chance of snow showers Downeast. The system will exit
across the Maritimes early Wednesday night, with high pressure
building toward the region late. Expect partly/mostly cloudy
skies early Wednesday night, with partly cloudy skies late.
High pressure crosses the region early Thursday. Low pressure
will approach from the west later Thursday drawing a warm front
toward the region. Expect increasing clouds Thursday, with a
slight chance/chance of snow showers or light snow later
Thursday afternoon. The warm front and disturbance approach
Thursday night, supporting a chance of snow showers or light
snow across the forecast area. Temperatures will be at near
normal, to slightly below normal, levels Wednesday/Thursday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The disturbance will move across the region Friday, supporting
a weak surface low which will cross the Gulf of Maine with a
trof extending back to the west. Expect a chance of snow
showers, or light snow, across the region Friday. Current
indications are that the better snow chances will occur
Downeast, with lesser chances across northern areas. Uncertainty
still exists regarding potential snow accumulations Friday
dependent on where convergence along the surface trof develops.
An upper level trof will extend across the forecast area from an
upper low across the Maritimes Saturday. Expect a slight chance
of snow showers across the region Saturday along with
partly/mostly cloudy skies across the north and mountains, with
partly cloudy skies Downeast. The upper low will remain across
the Maritimes Sunday, with a disturbance rotating around the low
possibly moving across the forecast area. Expect a slight
chance of snow showers across mostly the north and mountains
Sunday. Otherwise, expect mostly cloudy skies across the north
and mountains, with partly cloudy skies Downeast. Upper level
troffing extending from the low across the Maritimes will
persist Monday. Generally expect partly cloudy skies across the
region Monday, though could still also have a slight chance of
snow showers across mostly the north and mountains. Temperatures
will generally remain at near normal levels Friday through
Monday.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: No major changes with 18z TAFs. VFR with increasing
clouds from BHB to FVE through the afternoon, thickening and
lowering from BHB to GNR into the evening and overnight hours.
MVFR clgs and
-SHSN arrive approaching local midnight to these locations. NW
winds gusting 15 kt become light after 00z.

SHORT TERM:
Wednesday...VFR/MVFR. Occasional IFR/LIFR mostly Downeast. A
chance of snow showers. Light and variable winds early, then
north/northwest around 10 knots.

Wednesday night...VFR/MVFR early, then VFR. Northwest/west
winds 5 to 10 knots, becoming light and variable.

Thursday...VFR early, VFR/MVFR late with a slight chance of snow
showers. Light winds.

Thursday night...VFR/MVFR early, MVFR/IFR late. A chance of
snow showers or light snow. Light winds.

Friday...MVFR/IFR, occasional LIFR, with a chance of snow showers
or light snow. East/northeast wind around 10 knots.

Friday night...MVFR/IFR early, VFR/MVFR late. A chance of snow
showers. North/northwest wind around 10 knots.

Saturday...VFR/MVFR. A slight chance of snow showers.
Northwest/west wind gusts up to 20 to 25 knots.

&&

.MARINE...
NEAR TERM: SCA conditions continue through the morning, with
waves decreasing to 3 to 5 ft this afternoon and winds
slackening to 10 to 15 kt. Winds trend calm with snow showers
overnight.

SHORT TERM: Small craft advisory level conditions expected
Wednesday into early Thursday, then below small craft advisory
levels Thursday afternoon through Thursday night. A chance of
snow showers Wednesday, then again later Thursday into Thursday
night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Cornwell/Sinko
Short Term...Norcross
Long Term...Norcross
Aviation...Cornwell/Sinko/Norcross
Marine...Cornwell/Sinko/Norcross
Hazardous weather outlook, Jan 19, 3:45 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
345 AM EST Tue Jan 19 2021

MEZ001>006-010-011-015>017-029>032-200845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
345 AM EST Tue Jan 19 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-200845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
345 AM EST Tue Jan 19 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.